Since taking symbicort I have had trouble loosing weight. Although I attend a slimming club, had a personal trainer at the gym and taken up swimming, I have only managed to loose half pound since last December, when I started using symbicort, before this my weight was coming off steadly. Also my heart beats dont feel right. Any one else had problems with their weight / would love to know.
Symbicort - anyone had problem losing weight while on this ?
Question posted by welshy on 15 Sep 2010
Last updated on 18 February 2020 by Ancealda
I have been on Symbicort for 10 years+ and I have gradually gained 35lb over that time, I could always loose weight without any problem, weight watchers, Slimmers World, etc. But since being on Symbicort I find it almost impossible to loose more than a few pounds 5-6 then it stops, loose a pound, gain a pound, it just doesn’t move. I joined David Lloyd’s gym, 1 hour workout, and I really did work at it, then between 10 and 15 lengths of the pool, three times a week, sensible eating, cut out sugar, no milk in coffee, green tea, no puddings except yogurts, no fried food, lots of fresh veg, salad etc, and after a year, I was only 2lb less than when I started, fitter, but still fat. 12stone 10 lb my hight is 5’ 3” So classed as obese. What I need to know , is there a preventative that doesn’t include steroids.
I have to agree with you , I was down to a 16,18 and since started on symbicort I'm having a ton of trouble loosing weight, I watch everything I eat barely any meat mostly vegetables and I work out 4 days a week currently im back up to a tight 18 , I hate that I cant loose weight.
I had a huge problem with my weight while using symbicort
I had pretty much stable weight 50 kg since I was 18 it never changed until I started using symbicort my weight became 69 all in midsection and I cant loose weight anymore I do workout everyday but nothing is changing
I was on Symbicort for somewhere between 5 & 10 years and switched to Breo a few weeks ago. I am noticing that I “feel” leaner and the scale is beginning to move, although I haven't changed anything else. I do know I rapidly gained weight somewhere back there- 15 lbs in a year - I attributed it to reaching a certain age, but that may have been the same time I started using Symbicort.
I am on Symbicort and Sprivia have been for over a year I have gained 30+ pounds. I have not changed anything since before I started the Symbicort and Sprivia I eat the same, exercise the same , I have tried dieting but to no avail. I can only by logic say the Symbicort is the reason for my weight gain, because the doctor says there is not enough steroid from the Symbicort getting into my body to cause my weight problems. When I take into account all things I have to come to the conclusion that Symbicort is the culprit. If anyone at all can give me the answer as to how to get this weight off , since I do have to be on the symbicort , I would deeply appreciate it, I am careful with my diet, I do exercise, but I am at a loss as to what to do the weight is causing back problems because it is mostly in my stomach area and from what I read that is the usual place for weight gain when on any type of steroid...
It's unfortunate that no one has answered. I don't use Symbicort but none of the reviews mention any problems with weight.
If your heart beats don't feel right I sincerely urge you to see your doctor.
- Symbicort uses and safety info
- Symbicort information for Healthcare Professionals (includes dosage details)
- Side effects of Symbicort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.